Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Mar 5, 2005, 1:12 PM MST for Pima County, Arizona. It was in force for 106 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2005, 1:12 PM MST (20:12 UTC)
- Expired
- Mar 5, 2005, 2:58 PM MST
- In force
- 106 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 151 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 052013 SVRTWC AZC019-052100- /O.NEW.KTWC.SV.W.0002.050305T2012Z-050305T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 112 PM MST SAT MAR 5 2005 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN PIMA COUNTY IN ARIZONA * UNTIL 200 PM MST * AT 110 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF AJO...OR ABOUT 44 MILES SOUTH OF GILA BEND...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AJO BY 120 PM MST LAT...LON 3222 11292 3224 11265 3250 11263 3251 11301 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WWUS55 KTWC 052032 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 130 PM MST SAT MAR 5 2005 AZC019-052100- /O.CON.KTWC.SV.W.0002.000000T0000Z-050305T2100Z/ PIMA AZ- 130 PM MST SAT MAR 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 200 PM MST FOR NORTHWESTERN PIMA COUNTY... AT 125 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AJO...OR ABOUT 41 MILES SOUTH OF GILA BEND...MOVING NORTH AT 15 MPH. LAT...LON 3222 11292 3224 11265 3250 11263 3251 11301 $$ WEATHER.GOV/TUCSON
000 WWUS55 KTWC 052058 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 156 PM MST SAT MAR 5 2005 AZC019-052106- /O.EXP.KTWC.SV.W.0002.000000T0000Z-050305T2100Z/ PIMA AZ- 156 PM MST SAT MAR 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PIMA COUNTY EXPIRES AT 200 PM MST... AT 155 PM MST...THE STORMS NEAR AJO HAD DIMINISHED IN INTENSITY AND MOVED NORTHWARD. LAT...LON 3222 11292 3224 11265 3250 11263 3251 11301 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 9:15 AM MST, 3 hours 57 minutes earlier.
Area forecast discussion, Mar 5, 9:15 AM MST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 915 AM MST SAT MAR 5 2005 SOUTHEAST ARIZONA FORECAST DISCUSSION .SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE INTO SOUTHERN ARIZONA AND NORTHERN SONORA THIS WEEKEND. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS ALONG WITH COOLER TEMPERATURES. THIS SYSTEM WILL MOVE AWAY FROM THE AREA ON MONDAY...AS HIGH PRESSURE BUILDS ALONG THE WEST COAST. DRY WEATHER BY TUESDAY WITH A WARMING TREND DURING THE UPCOMING WEEK. && .DISCUSSION...LOW SPINNING INTO FAR NORTHWEST MEXICO AND SOUTHWEST ARIZONA ON A TRACK EASTWARD NEAR THE BORDER. FINAL PIECE OF ENERGY CARVING DOWN THE BACK OF THE LOW NOW BOTTOMING OUT...SO NOT MUCH MORE SINKING SOUTHWARD. IT WILL MOVE SLOWLY THROUGH SOUTHERN ARIZONA OVER THE NEXT 48 HRS. STILL ON THE DRY SIDE IN FRONT OF THE LOW AND IT REALLY HASNT MANAGED TO TAP INTO MOISTURE ON THE SCALE OF EARLIER SYSTEMS. ENOUGH FOR SCATTERED COVERAGE THOUGH. 12Z KTUS SOUNDING SHOWING AN UNSTABLE PROFILE WITH DECENT SHEAR...WITH UPPER LEVEL DIFFLUENT AREA SHIFTING IN AHEAD OF THE LOW AND AFTERNOON HEATING SHOULD HAVE NO PROBLEM WITH SCATTERED THUNDERSTORM COVERAGE...WITH AN EYE OUT FOR ONE OR TWO TIPPING OVER INTO THE SEVERE CATEGORY. DEPENDING ON HOW QUICKLY THE LOW MOVES IN WE MIGHT HAVE EVEN BETTER COVERAGE FOR THE SOUTHEAST CORNER OF THE STATE TOMORROW. STILL LOOKS LIKE HIGHER LATITUDE SUPPORT WILL NOT RE-ENGAGE QUICKLY ENOUGH TO PULL IT OUT BY MONDAY. WELL HOLD ON TO A MENTION OF SHOWERS THROUGH MONDAY AND INTO MONDAY NIGHT...MIGHT EVEN BUMP THEM UP A BIT FOR SOUTHEAST MOUNTAINS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && MEYER WEATHER.GOV/TUCSON
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.